Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 255, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 8, 2016, 3:03 PM MDT for El Paso County, Fremont County, Pueblo County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 3:03 PM MDT (21:03 UTC)
- Expired
- Aug 8, 2016, 3:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
237
WUUS55 KPUB 082103
SVRPUB
COC041-043-101-082145-
/O.NEW.KPUB.SV.W.0255.160808T2103Z-160808T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT MON AUG 8 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
NORTHWESTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 345 PM MDT
* AT 303 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF PENROSE...OR 22 MILES NORTHWEST OF PUEBLO...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PINON...PENROSE AND PUEBLO WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3850 10513 3863 10493 3853 10445 3829 10481
TIME...MOT...LOC 2103Z 301DEG 12KT 3850 10490
HAIL...1.00IN
WIND...60MPH
$$
SR4 follow-up statements
521
WWUS55 KPUB 082111
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT MON AUG 8 2016
COC041-043-101-082145-
/O.CON.KPUB.SV.W.0255.000000T0000Z-160808T2145Z/
FREMONT CO-EL PASO CO-PUEBLO CO-
311 PM MDT MON AUG 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EAST CENTRAL FREMONT...SOUTH CENTRAL EL PASO AND NORTHWESTERN
PUEBLO COUNTIES...
AT 311 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF PENROSE...OR 20 MILES NORTHWEST OF PUEBLO...MOVING SOUTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PINON...PUEBLO WEST AND PENROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3847 10506 3858 10490 3853 10445 3829 10481
TIME...MOT...LOC 2111Z 301DEG 12KT 3849 10487
HAIL...1.00IN
WIND...60MPH
$$
SR823
WWUS55 KPUB 082119
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT MON AUG 8 2016
COC041-043-101-082145-
/O.CON.KPUB.SV.W.0255.000000T0000Z-160808T2145Z/
FREMONT CO-EL PASO CO-PUEBLO CO-
319 PM MDT MON AUG 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EAST CENTRAL FREMONT...SOUTH CENTRAL EL PASO AND NORTHWESTERN
PUEBLO COUNTIES...
AT 319 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
PENROSE...OR 18 MILES NORTHWEST OF PUEBLO...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PINON...PUEBLO WEST AND PENROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3846 10502 3858 10490 3853 10445 3829 10481
TIME...MOT...LOC 2119Z 301DEG 12KT 3847 10484
HAIL...1.00IN
WIND...60MPH
$$
SR787
WWUS55 KPUB 082126
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT MON AUG 8 2016
COC041-043-101-082145-
/O.CON.KPUB.SV.W.0255.000000T0000Z-160808T2145Z/
FREMONT CO-EL PASO CO-PUEBLO CO-
326 PM MDT MON AUG 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EAST CENTRAL FREMONT...SOUTH CENTRAL EL PASO AND NORTHWESTERN
PUEBLO COUNTIES...
AT 326 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PUEBLO WEST...OR 17 MILES NORTHWEST OF PUEBLO...MOVING SOUTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PINON...PUEBLO WEST AND PENROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3845 10500 3856 10488 3854 10458 3854 10450
3835 10473 3831 10478
TIME...MOT...LOC 2126Z 301DEG 12KT 3846 10481
HAIL...1.00IN
WIND...60MPH
$$
SR070
WWUS55 KPUB 082135
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT MON AUG 8 2016
COC041-043-101-082145-
/O.EXP.KPUB.SV.W.0255.000000T0000Z-160808T2145Z/
FREMONT CO-EL PASO CO-PUEBLO CO-
335 PM MDT MON AUG 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FREMONT...SOUTH
CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES WILL EXPIRE AT 345
PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3845 10500 3856 10488 3854 10458 3854 10450
3835 10473 3831 10478
TIME...MOT...LOC 2133Z 301DEG 12KT 3846 10481
$$
SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:40 PM MDT, 23 minutes earlier.
Area forecast discussion, Aug 8, 2:40 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 240 PM MDT MON AUG 8 2016 .SHORT TERM...(This evening through Tuesday) Issued at 237 PM MDT Mon Aug 8 2016 ...Fewer storms on Tuesday... Currently...Storms are beginning to move off the mountains this afternoon, and will continue moving eastward across the I-25 corridor and Plains through the early evening. With rather light flow aloft...only 5-10 knots in the mid levels...movement will be slow and some localized heavy rainfall with the threat of flooding will be the main concern through this evening. Burn scars and areas that have received recent heavy rain will be at particular risk. So far, storms have been moving along and not particularly strong, but we have seen some decent rain rates in a few storms. Should see convection die off after sunset, with a few lingering storms possible this evening before gradual clearing overnight. Should be another mild night but barring a shift in convection, should stay free of low clouds or showers. On Tuesday, Southwest flow aloft increases a bit and this should help dry things out. Will have enough residual moisture to ensure a few afternoon and evening storms but most of the storms should stay over the higher trrn with only ISOLD cells possible for the Plains by late afternoon into the evening. Drier conditions and increasing temps aloft should allow afternoon highs to rise into the mid 90s for the Plains, while the mts stay in the comfortable 70s. Looks like a fairly typical August day. Rose .LONG TERM...(Tuesday night through Monday) Issued at 237 PM MDT Mon Aug 8 2016 Mid Range AFD Portion Tuesday night-Wednesday... An upper level trough positioned across the Pacific Northwest is expected to slowly move across the Northern Tier through Thursday, keeping southwest flow aloft across Colorado. An area of subtropical moisture associated with Tropical Storm Javier will surge into Colorado Wednesday. PWAT values are expected to climb between 1-1.5" across central and southern CO, allowing for an uptick in shower and thunderstorm activity across the higher terrain. Across the plains, a deepening boundary layer will allow for W-SW winds aloft to mix down to the surface. A relatively thin layer of deeper moisture near the surface across the plains is expected to mix out, with dewpoints dropping into the upper-40s to lower-50s by the afternoon. An increase in SW flow aloft will allow for 0-6 km bulk shear vectors to reach 35-40 knots, but with limited moisture across the plains, CAPE values will be generally less than 500 J/KG, limiting the severe weather threat. Flash flooding will continue to be a threat across burn scars, urban areas, and in areas which have received heavy rainfall in the past few days as storms continue to be slow movers. Wednesday-Thursday... With continued SW flow expected, Td values will remain relatively low across the plains once again. Lower CAPE values will continue to limit the severe with threat, as bulk shear vectors will once again be in the 40 knot range. With monsoon moisture still in place, scattered to numerous showers and thunderstorms can be expected across the higher terrain. Isolated to scattered showers and thunderstorms are expected across the plains during the afternoon to early evening hours. Slow moving storms capable of producing flash flooding will continue to be the primary concern. ~Lukinbeal Extended Forecast...An upper trof will move across CO Thursday night and Friday...sending a cold front through the southeast plains. This should bring more active weather back into the southeast plains. Flow aloft will shift around from the NW on the back side of the system while low level flow behind the front shifts out of the east and advects 50+ dew points back into the southeast mountains and plains. This will increase deep layer shears which could spell an increase in strong to marginally severe thunderstorms for the southeast mountains and plains both days. There is still some question as to how much low level moisture will advect back westward and the resultant CAPES...which could end up limiting storm strengths. For now...Friday and Saturday will carry scattered pops for the mountains and plains. Atmosphere dries out some for Sunday into early next week...which should bring an overall decrease in thunderstorm chances. -KT && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 237 PM MDT Mon Aug 8 2016 No change to the AVN forecast...which is on track for VFR conditions and generally light winds. Storms will move eastward into the Plains and clear the I-25 corridor by 01-03Z. Cannot rule out an ISOLD storm lingering into the evening, particularly over El Paso Cty...but the probability of any TS affecting the TAFs in late evening or overnight is low enough to preclude mention in the TAFs. On Tuesday, storms will be less frequent and weaker, confined to mainly the higher terrain. Rose && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...ROSE LONG TERM...AL/KT AVIATION...ROSE
Hazardous weather outlook, Aug 8, 11:31 AM MDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1131 AM MDT MON AUG 8 2016 COZ058>089-093>099-091745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1131 AM MDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY. STORMS DEVELOPING OVER THE MOUNTAINS WILL MOVE EAST INTO THE INTERSTATE 25 CORRIDOR THIS AFTERNOON. THE STORMS WILL THEN MOVE EASTWARD ACROSS THE PLAINS THIS EVENING BEFORE DISSIPATING LATE TONIGHT. FLASH FLOODING WILL BE POSSIBLE TODAY. THE BEST CHANCE OF FLASH FLOODING WILL BE OVER BURN SCARS, URBAN AREAS AND AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE LAST COUPLE OF DAYS. ONE OR TWO OF THE STORMS OVER THE PLAINS COULD BECOME STRONG, PRODUCING WIND GUSTS UP TO 50 MPH ALONG WITH HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY, THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING STORMS MAINLY OVER THE MOUNTAINS. PRIMARY STORM THREATS WILL BE LIGHTNING AND GUSTY WINDS. WEDNESDAY, MOISTURE AHEAD OF SUBTROPICAL STORM JAVIER WILL BE EJECTED NORTH ACROSS COLORADO. THIS WILL BRING AN INCREASED CHANCE OF AFTERNOON AND EVENING STORMS, MAINLY TO THE MOUNTAINS. IN ADDITION TO LIGHTNING AND GUSTY WINDS, LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BECOME CONCERNS. THURSDAY THROUGH SATURDAY, AN UPPER LEVEL DISTURBANCE AND LOW LEVEL UPSLOPE FLOW WILL BRING A CHANCE OF AFTERNOON AND EVENING STORMS TO THE REGION EACH DAY, ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND PLAINS. BY SUNDAY, THE AIRMASS OVER COLORADO WILL START TO WARM AND DRY AS UPPER HIGH PRESSURE REBUILDS OVER THE REGION. THIS WILL RESULT IN THUNDERSTORM CHANCES DECREASING AND RETREATING MAINLY TO THE MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN COLORADO TODAY AND TONIGHT. 44/44
In the hours before
Special weather statement, Aug 8, 1:26 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 126 PM MDT MON AUG 8 2016 COZ087-088-082000- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 126 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES UNTIL 200 PM MDT... AT 126 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF AGUILAR...OR 19 MILES NORTH OF TRINIDAD...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AGUILAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3731 10439 3739 10467 3763 10459 3754 10427 TIME...MOT...LOC 1926Z 194DEG 19KT 3745 10449 KT
Special weather statement, Aug 8, 2:04 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 204 PM MDT MON AUG 8 2016 COZ076-077-081-083-082045- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 204 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL 245 PM MDT... AT 204 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROYAL GORGE...OR 34 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CANON CITY AND ROYAL GORGE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3852 10541 3861 10529 3857 10503 3839 10524 TIME...MOT...LOC 2004Z 318DEG 17KT 3850 10530 SR
Special weather statement, Aug 8, 2:13 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 213 PM MDT MON AUG 8 2016 COZ060-062-065-066-069-072-082100- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- LA GARITA MOUNTAINS ABOVE 10000 FT CO- 213 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAFFEE AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 300 PM MDT... AT 213 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF BONANZA...OR 39 MILES SOUTHEAST OF GUNNISON...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BONANZA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3810 10637 3826 10645 3843 10609 3818 10595 TIME...MOT...LOC 2013Z 248DEG 13KT 3821 10633 KT
Local storm report, Aug 8, 2:18 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN 8 NE SPANISH PEAKS 37.46N 104.85W
08/08/2016 M1.75 INCH HUERFANO CO TRAINED SPOTTER
NORMALLY SMALL STREAM NEAR HOME IS NOW RUNNING ABOUT
10X LARGER THAN NORMAL.
&&
MNSpecial weather statement, Aug 8, 2:41 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT MON AUG 8 2016 COZ081-083-085-082115- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 241 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 315 PM MDT... AT 241 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FORT CARSON...OR 10 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN COLORADO SPRINGS AND FORT CARSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3860 10503 3877 10496 3874 10474 3855 10481 TIME...MOT...LOC 2041Z 271DEG 15KT 3869 10490 KT
Special weather statement, Aug 8, 2:54 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT MON AUG 8 2016 COZ081-083-085-086-082130- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 254 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT... SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 330 PM MDT... AT 254 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PENROSE...OR 23 MILES SOUTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PENROSE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3850 10517 3863 10498 3851 10463 3835 10493 TIME...MOT...LOC 2054Z 302DEG 28KT 3851 10493 SR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:28 PM MDT | Special Weather Statement | PUB | Saguache | 92 min |
| Aug 7, 10:30 PM MDT | Special Weather Statement | PUB | El Paso | 60 min |
| Aug 7, 10:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 64 min |
| Aug 7, 11:20 PM MDT | Flash Flood Warning | PUB | El Paso, Fremont, Teller | 3 hr |
| Aug 7, 11:36 PM MDT | Special Weather Statement | PUB | Teller | 84 min |
| Aug 7, 11:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 48 min |
| Aug 8, 1:22 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Aug 8, 1:26 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Aug 8, 1:49 PM MDT | Flash Flood Warning | PUB | Huerfano | 116 min |
| Aug 8, 2:04 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Aug 8, 2:13 PM MDT | Special Weather Statement | PUB | Saguache | 47 min |
| Aug 8, 2:41 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Aug 8, 2:54 PM MDT | Special Weather Statement | PUB | Fremont | 36 min |
| Aug 8, 3:29 PM MDT | Areal Flood Advisory | PUB | Chaffee, Fremont | 3 hr |
| Aug 8, 3:32 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Aug 8, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 31 min |
| Aug 8, 3:57 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 8, 4:55 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.